Improved maximum-likelihood estimation for the common shape parameter of several Weibull populations

Zhenlin Yang, Dennis K.J. Lin

Research output: Contribution to journalArticle

13 Scopus citations

Abstract

The biasness problem of the maximum-likelihood estimate (MLE) of the common shape parameter of several Weibull populations is examined in detail. A modified MLE (MMLE) approach is proposed. In the case of complete and Type II censored data, the bias of the MLE can be substantial. This is noticeable even when the sample size is large. Such a bias increases rapidly as the degree of censorship increases and as more populations are involved. The proposed MMLE, however, is nearly unbiased and much more efficient than the MLE, irrespective of the degree of censorship, the sample sizes, and the number of populations involved.

Original languageEnglish (US)
Pages (from-to)373-383
Number of pages11
JournalApplied Stochastic Models in Business and Industry
Volume23
Issue number5
DOIs
StatePublished - Sep 1 2007

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Modeling and Simulation
  • Business, Management and Accounting(all)
  • Management Science and Operations Research

Cite this